Universidad Complutense de Madrid
E-Prints Complutense

A new classification of automorphisms in a vector space. (Spanish: Una nueva clasificación de automorfismos en un espacio vectorial)

Impacto

Downloads

Downloads per month over past year



Montesinos Amilibia, José María (1970) A new classification of automorphisms in a vector space. (Spanish: Una nueva clasificación de automorfismos en un espacio vectorial). Gaceta matemática, 1 (22). pp. 22-35. ISSN 0016-3805

[img] PDF
536kB

Official URL: http://dmle.cindoc.csic.es/pdf/GACETAMATEMATICA_1970_22_1-2_03.pdf



Abstract

The author gives a very interesting new equivalence for automorphisms u and u′ of a finite-dimensional vector space E over a field K. He defines u and u′ to be equivalent if there exists another automorphism H of E such that every u-invariant subspace is also H−1u′ H-invariant, and every u′-invariant subspace is also H−1u H-invariant. Suppose now that K contains the sets Q={q1,⋯,qr}, Q′={q1′,⋯,qs′} of roots of the minimal polynomials of u,u′, respectively. The author proves then that u and u′ are equivalent if and only if there exists a bijection λ:Q→Q′ such that the elementary divisor degrees of qi and λ(qi) are identical for i=1,⋯,r=s. For a given space E over an algebraically closed field K, the number of equivalence classes of automorphisms is finite.
The author notes that this equivalence, less fine than similarity, preserves many of the geometric properties of automorphisms. {The reviewer notes that the definition of equivalence can be extended to arbitrary endomorphisms; the results quoted above seem to carry over to the more general case.}


Item Type:Article
Uncontrolled Keywords:espacio vectorial; automorfismos
Subjects:Sciences > Mathematics > Differential geometry
ID Code:21875
Deposited On:14 Jun 2013 17:56
Last Modified:12 Dec 2018 15:14

Origin of downloads

Repository Staff Only: item control page